Alert archive / Florida / Small Craft Advisories in 2013

Small Craft Advisory 2, NWS Tallahassee, FL

January 6, 2013

NWS Tallahassee, FL issued this small craft advisory at Jan 6, 2013, 4:45 AM EST. It took effect at Jan 7, 2013, 1:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2013, 4:45 AM EST (09:45 UTC)
In effect from
Jan 7, 2013, 1:00 AM EST
Expired
Jan 7, 2013, 11:00 AM EST
In force
10 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WHUS72 KTAE 060945
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
445 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST MONDAY...

.AS HIGH HIGH PRESSURE BUILDS IN NORTH OF THE MARINE AREA LATER
TODAY AND TONIGHT...WINDS AND SEAS WILL INCREASE ACROSS THE LOCAL
WATERS. ADVISORY LEVEL CONDITIONS ARE EXPECTED ACROSS THE
PANHANDLE WATERS BEGINNING LATE THIS EVENING AND CONTINUING INTO
LATE MONDAY MORNING.

GMZ750-770-061530-
/O.NEW.KTAE.SC.Y.0002.130107T0300Z-130107T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
445 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST MONDAY. 

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS: PEAKING AT 2 TO 4 FEET NEARSHORE AND 4 TO 6 FEET
  OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
5 follow-up statements
857 
WHUS72 KTAE 060948 AAA
MWWTAE

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
448 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST MONDAY...

.AS HIGH PRESSURE BUILDS IN NORTH OF THE MARINE AREA LATER TODAY
AND TONIGHT...WINDS AND SEAS WILL INCREASE ACROSS THE LOCAL
WATERS. ADVISORY LEVEL CONDITIONS ARE EXPECTED ACROSS THE
PANHANDLE WATERS BEGINNING LATE THIS EVENING AND CONTINUING INTO
LATE MONDAY MORNING.

GMZ750-770-061530-
/O.CON.KTAE.SC.Y.0002.130107T0300Z-130107T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
448 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EST MONDAY...

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS: PEAKING AT 2 TO 4 FEET NEARSHORE AND 4 TO 6 FEET 
  OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

BARRY
551 
WHUS72 KTAE 061507
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EST MONDAY...

.AS HIGH PRESSURE BUILDS IN NORTH OF THE MARINE AREA LATER TODAY
AND TONIGHT...WINDS AND SEAS WILL INCREASE ACROSS THE LOCAL
WATERS. ADVISORY LEVEL CONDITIONS ARE EXPECTED ACROSS THE
PANHANDLE WATERS BEGINNING LATE THIS EVENING AND CONTINUING INTO
LATE MONDAY MORNING.

GMZ750-770-062300-
/O.CON.KTAE.SC.Y.0002.130107T0300Z-130107T1600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1007 AM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 11 AM EST MONDAY. 

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS: PEAKING AT 2 TO 4 FEET NEARSHORE AND 4 TO 6 FEET  
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
249 
WHUS72 KTAE 061849
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
149 PM EST SUN JAN 6 2013

...A SMALL CRAFT ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH
MID MORNING MONDAY...

.A MID TO UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHERN GULF OF
MEXICO WATERS THROUGH TOMORROW MORNING. THIS DISTURBANCE WILL
DEVELOP A WEAK WAVE OF LOW PRESSURE AT THE SURFACE WHICH WILL
INCREASE WINDS TO LOW END ADVISORY LEVELS OVERNIGHT. AS THE AREA
OF DISTURBED WEATHER PULLS AWAY...AND HIGH PRESSURE BUILDS
IN...WINDS WILL FALL TO BELOW HEADLINE CRITERIA BY TOMORROW
EVENING.

GMZ750-770-071500-
/O.EXT.KTAE.SC.Y.0002.130107T0600Z-130107T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
149 PM EST SUN JAN 6 2013

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 AM TO 10 AM EST
MONDAY...

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS: AS HIGH AS 2 TO 4 FEET NEARSHORE...4 TO 5 FEET FURTHER
  OFFSHORE. 

* LOCATION: WATERS WEST OF APALACHICOLA...PRIMARILY OUT PAST 20
  NM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

HARRIGAN
705 
WHUS72 KTAE 070240
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 PM EST SUN JAN 6 2013

...A SMALL CRAFT ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH MID
MORNING MONDAY...

.A MID TO UPPER LEVEL DISTURBANCE WILL MOVE OVER NORTHERN GULF OF
MEXICO WATERS THROUGH TOMORROW MORNING. THIS DISTURBANCE WILL
DEVELOP A WEAK WAVE OF LOW PRESSURE AT THE SURFACE WHICH WILL
INCREASE WINDS TO LOW END ADVISORY LEVELS OVERNIGHT. AS THE AREA
OF DISTURBED WEATHER PULLS AWAY...AND HIGH PRESSURE BUILDS IN...
WINDS WILL FALL TO BELOW HEADLINE CRITERIA BY TOMORROW EVENING.

GMZ750-770-071030-
/O.CON.KTAE.SC.Y.0002.130107T0600Z-130107T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
940 PM EST SUN JAN 6 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
MONDAY...

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS: AS HIGH AS 2 TO 4 FEET NEARSHORE...4 TO 5 FEET FURTHER
  OFFSHORE.

* LOCATION: WATERS WEST OF APALACHICOLA...PRIMARILY OUT PAST 20
  NM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
742 
WHUS72 KTAE 070719
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 AM EST MON JAN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

.WINDS AND SEAS WERE PEAKING EARLY THIS MORNING NEAR ADVISORY
LEVELS BEYOND 20 MILES OFFSHORE. THEY ARE EXPECTED TO SLOWLY
SUBSIDE THIS AFTERNOON. 

GMZ750-070830-
/O.CAN.KTAE.SC.Y.0002.000000T0000Z-130107T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
219 AM EST MON JAN 7 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

$$

GMZ775-071600-
/O.EXB.KTAE.SC.Y.0002.000000T0000Z-130107T1600Z/
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
219 AM EST MON JAN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS: 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ770-071600-
/O.EXT.KTAE.SC.Y.0002.000000T0000Z-130107T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
219 AM EST MON JAN 7 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM EST THIS MORNING.

* WINDS: NORTHEAST AROUND 20 KNOTS.

* SEAS:  5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 6, 3:29 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Jan 6, 3:29 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EST Sun Jan 6 2013

.Near Term [Today]...
The large scale longwave pattern remains fairly amplified with a
sharp ridge through the Rockies, troughing in the east and a cutoff
low over central California. A plume of deep layer moisture along
with embedded impulses will continue to translate from SW to NE
across the Gulf of Mexico and the southeast corner of the CONUS.
This will keep rain chances and cloudy conditions in the forecast
for today albeit QPF amounts will generally be light. PoPs will be
tapered slight (20%) NW to categorical (80%) SE for the southeast
Big Bend. Max temps will be around 60 to the mid 60s.

&&

.SHORT TERM [Tonight Through Tuesday]...
A shortwave will pass to our north tonight with a brief period of
dry air overspreading the Tri-state region Monday and Monday night
as upper ridging builds in from the west. The surface high will be
well removed to our northeast on Monday so the low level
northeasterly flow may bring less favorable sky conditions across
the southeast Big Bend but no rain is expected. On Tuesday, the
aforementioned closed upper low sluggishly moves eastward from the
Gulf of California into northwest Mexico. This will begin enhancing
upstream ridging across the Gulf of Mexico with isentropic ascent
commencing along the northern rim. A few showers will be possible
mainly for the Florida zones but have broad brushed slight PoPs
across the entire CWA. We will see a gradual warming trend with max
and min temperatures above seasonal on Tuesday.

&&

.LONG TERM [Tuesday night through next Sunday]...
The long wave pattern will become less progressive during this
period as a trough becomes established across the western U.S. and a
downstream ridge builds across the eastern seaboard. An upper low
centered over northern Mexico at the start of the period will lift
across TX Wednesday and Wednesday night and then open up as it lifts
northeast around the developing ridge. Heights will really begin to
fall across the Great Plains and Rockies after that. Large
differences remain among the models with respect to the surface
frontal system. The Euro now brings it slowly east, while the GFS
accelerates it to the north making us wait for the next system to
approach days later. Considering the amplitude of the pattern by
this time, we prefer the less progressive solution. The resultant
forecast features a considerable warm-up locally. From Wednesday
through Saturday, look for temps to be 10 to 15 degrees above normal
by day and 15-20 degrees above at night. PoPs will generally be in
the 20-30% range through the period. We shaved back the mention of
thunderstorms to include only our western zones on Thursday
afternoon and evening.

&&

.AVIATION...[through 06 UTC Monday]...
Ceilings may briefly lower to MVFR. However, VFR conditions should
prevail through much of the TAF period with light rain/sprinkles
impacting mainly TLH and VLD. Winds will be light.

&&

.MARINE...
Northeast to east winds are forecast for most of the upcoming week.
Winds and seas at times will increase to cautionary levels along
with periods of advisory levels, especially over the western waters.
For this reason, we will show an east to west split for this
forecast package.

&&

.FIRE WEATHER...
Red flag conditions are not expected this week. The primary concern
will be very low dispersion indices today.

&&

.HYDROLOGY...
Expected rainfall over the next several days is only expected to
result in minor rises on area waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   62  41  63  47  70 / 60  30   0  10  20
Panama City   64  44  64  51  70 / 50  20   0  10  20
Dothan        60  38  61  43  64 / 20   0   0  10  20
Albany        62  36  62  43  65 / 30   0   0  10  20
Valdosta      61  40  63  47  70 / 60  40   0  10  20
Cross City    65  46  68  51  77 / 80  70  10  10  20
Apalachicola  63  46  62  50  67 / 60  30   0  10  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM/SHORT TERM/MARINE...Barry
AVIATION/FIRE WX/LONG TERM...Wool
HYDROLOGY...Camp
Hazardous weather outlook, Jan 5, 8:29 PM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
829 PM EST SAT JAN 5 2013

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-061000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
829 PM EST SAT JAN 5 2013 /729 PM CST SAT JAN 5 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. LIGHT RAIN WILL
MOVE ACROSS THE AREA TONIGHT AS AN UPPER LEVEL DISTURBANCE LIFTS
OUT OF THE WESTERN GULF.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

RAIN DECREASES FROM WEST TO EAST SUNDAY AS HIGH PRESSURE AND A
DRIER AIRMASS BUILD IN FOR THE WEST. AFTER A DRY DAY MONDAY...RAIN
CHANCES RETURN FOR TUESDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE
POSSIBLE ON WEDNESDAY AND THURSDAY BUT IT IS TOO EARLY TO
DETERMINE ANY SEVERE WEATHER THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

Nearby

Small Craft Advisories in Florida, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.